Alert archive / Alabama / Gale Warnings in 2020
Gale Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Dec 23, 2020, 4:24 AM CST. It took effect at Dec 24, 2020, 3:00 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 4:24 AM CST (10:24 UTC)
- In effect from
- Dec 24, 2020, 3:00 AM CST
- Expired
- Dec 25, 2020, 3:01 AM CST
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
623 WHUS74 KMOB 231024 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 424 AM CST Wed Dec 23 2020 GMZ631-632-650-655-670-675-231830- /O.CON.KMOB.SC.Y.0062.201224T0300Z-201224T0900Z/ /O.UPG.KMOB.GL.A.0003.201224T0900Z-201225T1200Z/ /O.NEW.KMOB.GL.W.0005.201224T0900Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 424 AM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 ft expected. For the first Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 3 AM Thursday to 6 AM CST Friday. For the Small Craft Advisory, from 9 PM this evening to 3 AM CST Thursday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-231830- /O.CON.KMOB.SC.Y.0062.201224T0300Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 424 AM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...For bays and sounds, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 9 PM Wednesday to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
396 WHUS74 KMOB 232121 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 321 PM CST Wed Dec 23 2020 GMZ631-632-650-655-670-675-240800- /O.CON.KMOB.SC.Y.0062.201224T0300Z-201224T0900Z/ /O.CON.KMOB.GL.W.0005.201224T0900Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 321 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 ft expected. For the first Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt expected. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 3 AM Thursday to 6 AM CST Friday. For the Small Craft Advisory, from 9 PM this evening to 3 AM CST Thursday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-240800- /O.CON.KMOB.SC.Y.0062.201224T0300Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 321 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...For bays and sounds, winds 15 to 25 kt with gusts up to 30 kt expected and waves 1 to 3 ft. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...From 9 PM this evening to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
916 WHUS74 KMOB 240314 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 914 PM CST Wed Dec 23 2020 GMZ631-632-650-655-670-675-241115- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201224T0900Z/ /O.CON.KMOB.GL.W.0005.201224T0900Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 914 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the first Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt expected. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 3 AM Thursday to 6 AM CST Friday. For the Small Craft Advisory, until 3 AM CST Thursday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-241115- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 914 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...West winds 18 to 23 kt with gusts up to 30 kt expected. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
851 WHUS74 KMOB 241112 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 512 AM CST Thu Dec 24 2020 GMZ631-632-650-655-670-675-241915- /O.CON.KMOB.GL.W.0005.000000T0000Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 512 AM CST Thu Dec 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 to 45 kt and offshore seas of 8 to 11 ft. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt expected. Seas 6 to 9 ft expected. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning until 6 AM CST Friday. For the Small Craft Advisory until to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-241915- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 512 AM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...West winds 18 to 23 kt with gusts up to 30 kt expected. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
406 WHUS74 KMOB 241822 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1222 PM CST Thu Dec 24 2020 GMZ631-632-250300- /O.EXT.KMOB.GL.W.0005.000000T0000Z-201225T0600Z/ /O.EXT.KMOB.SC.Y.0063.201225T0600Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- 1222 PM CST Thu Dec 24 2020 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-250300- /O.CON.KMOB.GL.W.0005.000000T0000Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1222 PM CST Thu Dec 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-250300- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1222 PM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
764 WHUS74 KMOB 250351 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 951 PM CST Thu Dec 24 2020 GMZ631-632-251200- /O.CAN.KMOB.GL.W.0005.000000T0000Z-201225T0600Z/ /O.EXT.KMOB.SC.Y.0063.201225T0351Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- 951 PM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-251200- /O.CON.KMOB.GL.W.0005.000000T0000Z-201225T1200Z/ /O.CON.KMOB.SC.Y.0063.201225T1200Z-201225T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 951 PM CST Thu Dec 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-251200- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 951 PM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
638 WHUS74 KMOB 250410 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1010 PM CST Thu Dec 24 2020 GMZ650-655-670-675-251200- /O.CON.KMOB.GL.W.0005.000000T0000Z-201225T1200Z/ /O.EXT.KMOB.SC.Y.0063.201225T1200Z-201226T0300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1010 PM CST Thu Dec 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. For the Small Craft Advisory, northwest winds 20 to 30 kt gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to 9 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630-633>636-251200- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1010 PM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-251200- /O.CON.KMOB.SC.Y.0063.000000T0000Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- 1010 PM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
279 WHUS74 KMOB 250901 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 301 AM CST Fri Dec 25 2020 GMZ650-655-670-675-251715- /O.CAN.KMOB.GL.W.0005.000000T0000Z-201225T1200Z/ /O.EXT.KMOB.SC.Y.0063.201225T0901Z-201226T0300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 301 AM CST Fri Dec 25 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt gusts up to 30 kt and seas 6 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633>636-251715- /O.CON.KMOB.SC.Y.0062.000000T0000Z-201225T1800Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 301 AM CST Fri Dec 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-251715- /O.CON.KMOB.SC.Y.0063.000000T0000Z-201225T1800Z/ Southern Mobile Bay-Mississippi Sound- 301 AM CST Fri Dec 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Dec 22, 11:42 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 22, 11:42 PM CST, 4 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1142 PM CST Tue Dec 22 2020
.AVIATION...
06Z issuance...Patchy MVFR/IFR fog is possible tonight, otherwise
VFR conditions prevail through Wednesday. Late in the period,
ceilings will lower with rain chances gradually increasing from
west to east. /13
&&
.PREV DISCUSSION... /issued 955 PM CST Tue Dec 22 2020/
NEAR TERM /Now Through Thursday/...Upper level flow will become
southwest on Wednesday as a strengthening upper level trough
approaches from the west. At the sfc, high pressure will shift
eastward with the southerly flow developing across the area. This
southerly flow will bring deep layer moisture back into the area.
A sfc low will develop across the northern plains and move into
the upper Great Lakes region by Wednesday afternoon. An active
period is on tap Wednesday night into Thursday. Wednesday night
starts off with a rapidly deepening upper level trough over the
south-central United States as a potent southern- stream
shortwave with attendant 100 to 120kt jet streak feeds into the
neutrally tilted upper level trough. This helps to deepen the
trough through the night, with a neutral to slightly positively
tilted trough axis by daybreak Thursday morning. Over our area, we
will reside in an area of moderate to strong upper level difluence
as the trough begins to pivot over the region, becoming slightly
negatively tilted by Thursday night. As this occurs, a very strong
cold front will progress rapidly across the region through the
morning hours Thursday.
The strong cold front will progress across the region Thursday
morning, bringing with it a multitude of hazards. The first hazard
will be the potential for severe thunderstorms. Forecast models
continue to be rather meager with overall instability, limited to
generally less than 500J/kg of MLCAPE. There will be significant
low level and deep layer wind shear, with generally upwards of 30
to 40kts of sfc-1km bulk shear, along with 40 to 50kts, and some
cases 60kts of sfc-6km bulk shear. In addition to this, models
have trended more towards a backed low-level wind field, helping
to elongate and curve hodographs and aid in the generation of
higher SRH of 200 to 300m2/s2 in the sfc-1km and 400 to 500m2/s2
sfc- 3km. Given the excessive forcing and limited instability
ahead of the front, we do not anticipate much in the way of
convection ahead of the expected squall/qlcs. Given the linear
nature of the convective evolution, expect a squall/qlcs with
primary hazard for isolated damaging wind gusts. Isolated brief
tornadoes can not be ruled out in embedded circulations within the
line given the helicity rich environment, particularly if higher
instability can manifest across coastal areas. A majority of the
severe weather threat shifts east quickly with the line, and
should be out of the area by mid-morning.
Strong non-convective winds are likely, particularly for southern
AL/MS and the FL panhandle. Winds sustained 10 to 20 mph gusting
to 25 mph can be expected for most locations, with higher gusts
possible along the immediate coastline. Once our convective line
has pushed through, a strong pressure gradient will be present
over the region through the afternoon hours. In addition to this,
intense cold air advection will be ongoing after the frontal
passage, with quickly steepening lapse rates and development of a
deep, well mixed boundary layer. This will allow for frequent,
strong wind gusts to mix down to the surface, generally between 20
to 30 mph. Coastal counties will likely see the highest wind
gusts with slightly warmer surface temperatures and a deeper mixed
layer, more readily transferring down higher wind gusts of 25 to
35mph. If trends continue going forward, a wind advisory may
become necessary for coastal counties of AL/FL for the post-
frontal environment. Once the sun sets on Thursday winds should
start to die down quickly as the boundary layer begins to
decouple.
Wednesday night will feature a warm air advection regime that
will help to hold temperatures steady in the upper 50s and low
60's for most locations during the overnight hours. Temperatures
will plunge with the passage of the cold front early Thursday
morning, and will likely continue to fall into the late
morning/early afternoon. Expect a sharp drop in temperatures
behind the front, with temperatures crashing from west to east
from the lower 60's into the upper 40's and lower 50's. Interior
counties of MS/AL will likely dip into the middle 40's by mid to
late morning. Temperatures do not recover Thursday afternoon with
intense cold air advection ongoing, and will likely stay in the
middle to upper 40's for most locations.
Lastly, with strong onshore winds Wednesday into Thursday and
increasing waves/swell, a high risk of rip currents is in place
for area beaches from Wednesday evening through Thursday night.
25/13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday evening through Thursday
afternoon for ALZ265-266.
FL...High Rip Current Risk from Wednesday evening through Thursday
afternoon for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 9 PM Wednesday to noon CST Friday for
GMZ630-633>636.
Gale Watch from late Wednesday night through late Thursday night
for GMZ631-632-650-655-670-675.
Small Craft Advisory from 9 PM Wednesday to 3 AM CST Thursday
for GMZ631-632-650-655-670-675.
Small Craft Advisory from 6 AM to noon CST Friday for GMZ631-632-
650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:53 PM CST | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.